Alert archive / Missouri / River Flood Warnings in 2020

River Flood Warning 113, NWS Kansas City, MO

May 30, 2020Cooper County, Saline County, Missouri

NWS Kansas City, MO issued this river flood warning at May 30, 2020, 2:43 PM CDT for Cooper County, Saline County, Missouri. It took effect at May 31, 2020, 1:00 PM CDT. It was in force for .

The area

The outline as issued.

The facts

Issued
May 30, 2020, 2:43 PM CDT (19:43 UTC)
In effect from
May 31, 2020, 1:00 PM CDT
Expired
May 30, 2020, 8:24 PM CDT
In force
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Cooper County, MO, Saline County, MO

The radar

The Pleasant Hill radar (KEAX), 90 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Blackwater River near Blue Lick (BLVM7). The gauge peaked at 24.23 ft at May 29, 2020, 5:00 PM CDT.

actionminormoderate20253005/3005/3106/01
Action stage
19 ft
Minor stage
24 ft
Moderate stage
29 ft
Major stage
37 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06908000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

191 
WGUS43 KEAX 301943
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
243 PM CDT Sat May 30 2020



...The National Weather Service in Pleasant Hill Mo has issued a 
flood warning for the following rivers in Missouri...

  Blackwater River near Blue Lick affecting Cooper and Saline 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC053-195-311942-
/O.NEW.KEAX.FL.W.0113.200531T1800Z-200603T0148Z/
/BLVM7.1.ER.200531T1800Z.200601T1200Z.200602T0148Z.NO/
243 PM CDT Sat May 30 2020

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Blackwater River near Blue Lick.
* from Sunday afternoon to Tuesday evening.
* At  1:45 PM Saturday the stage was 23.0 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Sunday afternoon and 
  continue to rise to near 25.2 feet by Monday morning. The river 
  will fall below flood stage by Monday evening.
* At 24.0 feet...Cropland and pastures along the river flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Blackwater River
  Blue Lick       24   23.0   Sat 02 PM   25.2 Monday morning
     
&&
  
LAT...LON 3894 9342 3899 9348 3903 9297 3894 9295 3893 9323

  

$$
1 follow-up statement
458 
WGUS83 KEAX 310124
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
824 PM CDT Sat May 30 2020



...The Flood Warning is cancelled for the following rivers in 
Missouri...

  Blackwater River near Blue Lick affecting Cooper and Saline 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC053-195-310154-
/O.CAN.KEAX.FL.W.0113.000000T0000Z-200603T0148Z/
/BLVM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
824 PM CDT Sat May 30 2020

The Flood Warning is cancelled for
  The Blackwater River near Blue Lick.
* At  7:45 PM Saturday the stage was 22.6 feet.
* Flood stage is 24.0 feet.
* Forecast...The river crested below flood stage at 23.4 feet. The 
  river will continue to fall to 16.5 feet by Monday morning.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Blackwater River
  Blue Lick       24   22.6   Sat 08 PM   22.3 early Sunday morning
     
&&
  
LAT...LON 3894 9342 3899 9348 3903 9297 3894 9295 3893 9323

  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at May 30, 12:21 PM CDT, 2 hours 22 minutes earlier.

Area forecast discussion, May 30, 12:21 PM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
1221 PM CDT Sat May 30 2020

.Discussion...
Issued at 345 AM CDT SAT MAY 30 2020

The quiet pattern continues through the early part of Saturday, as
surface ridging makes it presence. Northwest flow aloft with no
real signal for forcing will provide more evidence for the next
several hours being quiet. Relatively dry air has become prevalent
across the area, with the surface ridge so prominent. All that may
change by this evening as the surface ridge moves east, allowing
for some return flow. By this afternoon and evening a warm front
will likely form across northwest Missouri, with temperatures
along and south of the front in the upper 70s, and temperatures
north of the front hovering around 70. Within the northwest flow
aloft will be an embedded shortwave trough, which will glide into
far northwestern Missouri during the afternoon hours. Scattered
rain showers will spread from NW to SE across northern Missouri,
perhaps as far south as I-70. The rain will be lacking any
appreciable instability, so only isolated rumbles of thunder will
be expected with this activity. A dry subcloud layer will also
make any appreciable rain accumulation unlikely. Expect the bulk
of this activity to remain north of I-70 with perhaps a couple
tenths of an inch of rain. By the early overnight hours, expect
only isolated showers, with minimal rain amounts.

Sunday will be a transition day between the cooler pattern that's
been in place for a majority of May thus far and what looks to be
a wholesale warm up for the early part of the upcoming week. For
Sunday, we will see the mid level ridge become more prominent over
the western half of the CONUS, but building eastward and becoming
more centered over the immediate forecast area by Monday. Strong
warm air advection will get the surface conditions warmer and
moister as the ridge builds in. The Result will be a mostly dry,
but warm/muggy Monday through Wednesday. Expect daytime highs to
be in the 80s, and with increasing moisture, perhaps bordering on
70 degree dewpoints, we could see heat indices approaching the
lower to middle 90s. By the late part of next week the ridge looks
to flatten out a bit, which should at the very least reintroduce
some midlevel flow back into the area. And with a warm/moist
airmass in place will open up the door for increasing chances for
rain as we go into the late part of the week.

&&

.Aviation...(For the 18Z TAFS through 18Z Sunday Afternoon)
Issued at 1220 PM CDT SAT MAY 30 2020

VFR through the period with mid-level cloud deck to persist. Slight
chance of a shower passing within terminal space prior to daybreak
Sunday, but negligible impacts expected and low probability of
occurrence prohibits forecast inclusion at this time.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Discussion...Leighton
Aviation...Blair
Hazardous weather outlook, May 30, 4:40 AM CDT, 10 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
440 AM CDT Sat May 30 2020

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-310945-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
440 AM CDT Sat May 30 2020

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

 Thunderstorm chances return by mid to late week next week.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

Nearby

River Flood Warnings in Missouri, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.